Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at May 1, 2025, 4:29 PM CDT for Burnet County, Williamson County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2025, 4:29 PM CDT (21:29 UTC)
- Expired
- May 1, 2025, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 55 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
915
WFUS54 KEWX 012129
TOREWX
TXC053-491-012200-
/O.NEW.KEWX.TO.W.0003.250501T2129Z-250501T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
429 PM CDT Thu May 1 2025
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Northwestern Williamson County in south central Texas...
Northeastern Burnet County in south central Texas...
* Until 500 PM CDT.
* At 428 PM CDT, a confirmed tornado was located near Kempner, or 8
miles southwest of Copperas Cove, moving south at 10 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Briggs and Watson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3091 9783 3090 9777 3086 9775 3083 9814
3103 9810 3103 9791
TIME...MOT...LOC 2128Z 358DEG 10KT 3102 9799
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Brady2 follow-up statements
100
WWUS54 KEWX 012141
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
441 PM CDT Thu May 1 2025
TXC491-012151-
/O.CAN.KEWX.TO.W.0003.000000T0000Z-250501T2200Z/
Williamson TX-
441 PM CDT Thu May 1 2025
...THE TORNADO WARNING FOR NORTHWESTERN WILLIAMSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.
LAT...LON 3091 9783 3090 9783 3087 9787 3092 9797
3103 9807 3103 9791
TIME...MOT...LOC 2141Z 299DEG 8KT 3101 9798
$$
TXC053-012200-
/O.CON.KEWX.TO.W.0003.000000T0000Z-250501T2200Z/
Burnet TX-
441 PM CDT Thu May 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN BURNET COUNTY...
At 441 PM CDT, a confirmed large and extremely dangerous tornado was
located near Kempner, or 8 miles southwest of Copperas Cove, moving
southeast at 10 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Briggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3091 9783 3090 9783 3087 9787 3092 9797
3103 9807 3103 9791
TIME...MOT...LOC 2141Z 299DEG 8KT 3101 9798
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.75 IN
$$
Brady805
WWUS54 KEWX 012158
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
458 PM CDT Thu May 1 2025
TXC053-012208-
/O.EXP.KEWX.TO.W.0003.000000T0000Z-250501T2200Z/
Burnet TX-
458 PM CDT Thu May 1 2025
...THE TORNADO WARNING FOR NORTHEASTERN BURNET COUNTY WILL EXPIRE AT
500 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.
LAT...LON 3091 9783 3090 9783 3087 9787 3092 9797
3103 9807 3103 9791
TIME...MOT...LOC 2158Z 358DEG 10KT 3097 9798
$$
BradyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:04 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 1, 3:04 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 304 PM CDT Thu May 1 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Friday night) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Severe Thunderstorm Watch for northern Hill Country and northern I-35 Corridor until 9 PM. Large hail and damaging wind gusts most likely threats. - Level 1 to 2 of 5 risk of severe thunderstorms Friday afternoon into Friday evening for all of South Central Texas. - Any storm that forms over South Central Texas late today or tonight will provide a marginal (level 1 of 4) risk of excessive rainfall. - There is a level 2 of 4 risk for excessive rainfall across nearly all areas of South Central Texas Friday afternoon and evening. Convection is beginning in the vicinity of an old outflow boundary near our northeastern counties. Current conditions are high CAPE with moderate vertical wind shear. We have issued a Severe Thunderstorm Watch for this area until 9 PM. Steep mid-level lapse rates suggest large hail as the most likely threat with damaging winds gusts also likely. Storms will move from west to east. Storms are also beginning to form out west in the vicinity of the dryline. The airmass there is also unstable with only moderate wind shear. Conditions are favorable for strong to severe thunderstorms this evening. There is a level 2 of 5 risk for severe thunderstorms across most of our CWA tonight. Convection should wane with the loss of heating by late evening. The overnight period should be quiet. A cold front will drop down through central Texas during the day Friday. This bring a better chance for widespread convection. The airmass will remain unstable and the severe risk will be level 2 of 5 again. In addition the PW will be high enough that locally heavy rain will be possible and WPC has a level 2 of 4 risk for excessive rainfall and flash flooding. && .LONG TERM... (Saturday through Thursday) Issued at 156 PM CDT Thu May 1 2025 Key Messages: - Drying out and a beautiful weekend for most areas on tap - Wet and stormy pattern continues through Thursday Starting the forecast period we should have most of the heavy rain and possible strong storms pushing out of most of our southern areas as the front pushes southward. In its wake we should see skies start to clear out with humidity levels dropping and highs in the upper 70s leading to a nice Saturday with light northeast winds. An even better day is expected on Sunday under partly to mostly sunny skies with highs in the upper 70s to low 80s. Things quickly change as we resume southerly flow which brings the return of more humid conditions though high temperatures shouldn't be as warm as this past week with most areas staying in the low 80s. Additionally, chances for rain and thunderstorms begin to increase Monday into Tuesday as several upper level short waves move from northeast Mexico into the local area. The wet pattern continues throughout the week as an upper level low pressure system over New Mexico tries to push east into central TX. Surface wise we will have a frontal boundary that pushes into our area Wednesday into Thursday bringing several rounds of scattered showers and thunderstorms. Like this past week the dryline is expected to stay just west of Del Rio thus leaving our area on the warm and humid side of things thus giving our area repeated chances for rounds and rounds of storms. At this point it is too early to tell if we could have strong to severe storms with each round so check back for future forecasts as things become further refined. Temperatures look to remain in the upper 70s and low 80s Monday to the mid 80s for Tuesday and Wednesday before cooling back down to the low 80s for Thursday. && .AVIATION... (18Z TAFS) Issued at 1252 PM CDT Thu May 1 2025 Ceilings have risen to MVFR level at all of the terminals and will stay that way through the afternoon and evening. We expect winds to start gusting up to 25 kts within the next hour or two. There will be low chances for showers and thunderstorms through this period. This afternoon the best chances will be at DRT. Then the better chances will shift to San Antonio and Austin late evening and overnight. MVFR ceilings will develop again late this evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 87 63 80 / 30 80 70 10 Austin Bergstrom Intl Airport 67 87 62 78 / 30 80 70 10 New Braunfels Muni Airport 69 90 64 81 / 20 70 70 10 Burnet Muni Airport 67 83 61 78 / 30 80 60 10 Del Rio Intl Airport 69 90 67 82 / 30 40 60 30 Georgetown Muni Airport 67 84 61 77 / 30 80 70 10 Hondo Muni Airport 67 87 64 80 / 30 60 70 20 San Marcos Muni Airport 68 87 63 79 / 20 80 70 10 La Grange - Fayette Regional 70 88 64 79 / 20 80 80 10 San Antonio Intl Airport 70 88 65 79 / 20 70 70 20 Stinson Muni Airport 71 90 66 80 / 20 70 70 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...CJM Aviation...05
In the hours before
Special weather statement, May 1, 3:32 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT Thu May 1 2025
TXZ184-012115-
Edwards TX-
332 PM CDT Thu May 1 2025
...A strong thunderstorm will impact portions of southwestern Edwards
County through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Carta Valley, or 17 miles southeast of Loma Alta,
moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2969 10045 2975 10064 3005 10063 2998 10028
TIME...MOT...LOC 2031Z 192DEG 14KT 2976 10056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJM/BradyThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:09 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Apr 30, 7:15 PM CDT | Special Weather Statement | EWX | Comal | 45 min |
| Apr 30, 7:25 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 35 min |
| Apr 30, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 23 min |
| Apr 30, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 53 min |
| Apr 30, 9:20 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 40 min |
| Apr 30, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 14 min |
| Apr 30, 10:07 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Apr 30, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Travis, Williamson | 53 min |
| Apr 30, 10:42 PM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 30, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Lee, Williamson | 23 min |
| Apr 30, 11:21 PM CDT | Special Weather Statement | EWX | Lee | 39 min |
| May 1, 3:32 PM CDT | Special Weather Statement | EWX | Edwards | 43 min |
| May 1, 3:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| May 1, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 22 min |
| May 1, 4:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 57 min |
| May 1, 4:13 PM CDT | Tornado Warning | EWX | Burnet | 32 min |
| May 1, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
| May 1, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| May 1, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 48 min |
| May 1, 5:00 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| May 1, 5:05 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 40 min |
| May 1, 5:08 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real | 26 min |
| May 1, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 1, 5:38 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 14 min |
| May 1, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 65 min |
| May 1, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 64 min |
| May 1, 5:45 PM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| May 1, 5:47 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 5:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| May 1, 5:52 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 53 min |
| May 1, 6:16 PM CDT | Flash Flood Warning | EWX | Burnet, Gillespie, Kerr, Llano | 41 days |
| May 1, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 35 min |
| May 1, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 58 min |
| May 1, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 20 min |
| May 1, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 62 min |
| May 1, 6:49 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 6:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 63 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.